Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 672, NWS Little Rock, AR

July 12, 2011Bradley County, Drew County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 12, 2011, 4:17 PM CDT for Bradley County, Drew County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2011, 4:17 PM CDT (21:17 UTC)
Expired
Jul 12, 2011, 4:45 PM CDT
In force
28 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Bradley County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
899 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:38 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jul 12, 2:38 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 PM CDT TUE JUL 12 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

TWO MAIN FEATURES WILL CONTROL THE WEATHER OVER ARKANSAS FOR THE
NEXT FEW DAYS. THE FIRST IS THE DOMINATE UPPER RIDGE WHICH IS
CENTERED OVER THE MISSISSIPPI RIVER VALLEY AND RESPONSIBLE FOR THE
MISERABLY HOT CONDITIONS OVER THE NATURAL STATE. AREAS IN THE
ARKANSAS RIVER VALLEY AND JUST ALONG THE ERN ESCARPMENT OF THE
OZARK AND OUACHITA MOUNTAINS WERE AROUND 102 DEGREES AS OF 1 PM
THANKS TO DOWNSLOPING WESTERLY SFC WINDS. HIGHS TODAY SHOULD TOP
100 DEGREES MOST EVERYWHERE...SAVE POSSIBLY A FEW SPOTS IN THE
ELEVATED TERRAIN OF NW ARKANSAS. THIS RIDGE WILL RETROGRADE TO THE
WEST SLIGHTLY AS AN UPPER WAVE...THE AFOREMENTIONED SECOND WEATHER
FEATURE...SLIDES OVER TOP OF THE RIDGE OVER THE NEXT 24-36 HOURS.
STILL...IT WILL BE CLOSE/STRONG ENOUGH TO KEEP CONDITIONS TOASTY
ACROSS ARKANSAS.

AS ALLUDED TO ABOVE...A SLOW-MOVING UPPER LEVEL DISTURBANCE OVER
CENTRAL OKLAHOMA THIS AFTERNOON WILL TOP THE RIDGE TONIGHT AND
SLIDE ACROSS ARKANSAS ON WEDNESDAY. WE ORIGINALLY HAD ONLY SLIGHT
CHANCE POPS MENTIONED OVERNIGHT FOR THE NW HALF OF THE FORECAST
AREA. HOWEVER...THIS FEATURE MANAGED TO SUSTAIN TSTMS IN THE TX
PANHANDLE LAST NIGHT WELL BEYOND THE NORMAL DIURNAL TIME LINE OF
SUMMERTIME CONVECTION. I BELIEVE IT WILL DO THE SAME THING TONIGHT
AS IT APPROACHES ARKANSAS AND HAVE INCREASED POPS IN THE NW TO
30-40 PERCENT TO ACCOUNT FOR EXPECTED CONVECTIVE DEVELOPMENT LATER
TONIGHT. TOMORROW AND THURSDAY THE DISTURBANCE WILL BE OVERHEAD
AND WILL LEAD TO SCATTERED AFTERNOON THUNDERSTORMS ACROSS THE
STATE.

WITH REGARD TO THE HEAT...HAVE EXTENDED THE HEAT ADVISORY THROUGH
TO WEDNESDAY EVENING. WHILE CLOUD COVER WILL INCREASE
TOMORROW...AND SCT TSTMS WILL BE PRESENT...I BELIEVE THERE WILL
BE ENOUGH HEATING BEFORE/BETWEEN STORMS AND ENOUGH OF AN INCREASE
IN DEW POINTS TO WARRANT EXTENDING THE ADVISORY TO TOMORROW. HIGHS
MAY BE 2-3 DEGREES COOLER TOMORROW BUT HEAT INDICES WILL STILL BE
IN THE 100-105 DEGREE RANGE MOST EVERYWHERE. THAT BEING
SAID...WILL CONTINUE TO LEAVE OUT THE NRN TWO TIERS OF COUNTIES AS
HEAT INDICES WILL FALL JUST SHY OF ADVISORY CRITERIA THERE.

THU AND FRI WILL BE SLIGHTLY COOLER THAN TOMORROW...GENERALLY
UPPER 90S TO AROUND 100....HOWEVER WITH OVERNIGHT LOWS IN THE
UPPER 70S THIS SLIGHT DECREASE IN AFTERNOON HIGHS WILL MEAN LITTLE
RELIEF. FURTHERMORE THE UPPER RIDGE WILL RE-STRENGTHEN GOING BACK
INTO THE WEEKEND FOR CONTINUED HOT CONDITIONS.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY

STRONG UPPER LEVEL RIDGE WILL REMAIN FAIRLY STATIONARY...EXTENDING
FROM WEST TEXAS TO THE GREAT LAKES REGION DURING THIS PERIOD. IF
THIS RIDGE IS WEAKER THAN EXPECTED...OR ESTABLISHES ITSELF FARTHER
TO THE NORTH...IMPULSES ROTATING AROUND THE RIDGE COULD AFFECT
SOUTHERN SECTIONS OF THE FORECAST AREA DURING THIS TIME
PERIOD...PROMOTING WIDELY SCATTERED...DIURNALLY ENHANCED CONVECTION.

OTHERWISE...DANGEROUS HEAT STRESS CONDITIONS SHOULD CONTINUE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     79  97  75  93 /  20  40  40  40
CAMDEN AR         78  99  77  97 /  20  30  30  40
HARRISON AR       81  94  73  92 /  30  40  30  40
HOT SPRINGS AR    78  98  78  96 /  20  40  30  40
LITTLE ROCK   AR  82  99  78  96 /  20  40  30  40
MONTICELLO AR     79  99  78  97 /  20  40  30  40
MOUNT IDA AR      74  97  75  95 /  20  40  30  40
MOUNTAIN HOME AR  77  95  74  93 /  30  40  40  40
NEWPORT AR        80  97  76  94 /  20  40  40  40
PINE BLUFF AR     79  99  78  96 /  20  40  30  40
RUSSELLVILLE AR   77  98  76  96 /  30  40  30  40
SEARCY AR         77  98  76  95 /  20  40  40  40
STUTTGART AR      78  98  77  95 /  20  40  30  40
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT WEDNESDAY FOR ARKANSAS-BRADLEY-
CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-
JOHNSON-LINCOLN-LOGAN-LONOKE-MONROE-MONTGOMERY-OUACHITA-PERRY-
PIKE-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SHARP-VAN BUREN-
WHITE-WOODRUFF-YELL.

&&

SHORT TERM...64 / LONG TERM...55
Hazardous weather outlook, Jul 12, 5:00 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 12 2011

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT
ADVISORIES IN EFFECT FOR MUCH OF ARKANSAS. HEAT INDEX VALUES WILL
AGAIN RISE ABOVE 105 DEGREES FOR SEVERAL HOURS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOME MINOR RELIEF IN THE VERY HOT TEMPERATURES IS EXPECTED FOR THE
LATTER HALF OF THE WORK WEEK AS THE PERSISTENT UPPER LEVEL HIGH
WEAKENS. THIS WILL ALLOW SEVERAL UPPER LEVEL IMPULSES TO PASS ACROSS
ARKANSAS...RESULTING IN ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS EACH AFTERNOON AND EVENING.

WIDESPREAD AND ORGANIZED SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY
STORM THAT DOES FORM COULD BECOME STRONG TO SEVERE WITH DAMAGING
WINDS THE GREATEST THREAT.

DRY AND VERY HOT CONDITIONS WILL RETURN OVER THE WEEKEND AND EARLY
NEXT WEEK AS THE UPPER HIGH AGAIN STRENGTHENS ACROSS THE NATURAL
STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

In the hours before

Special weather statement, Jul 12, 4:13 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
413 PM CDT TUE JUL 12 2011

ARZ068-069-122145-
BRADLEY AR-DREW AR-
413 PM CDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADLEY AND
SOUTHWESTERN DREW COUNTIES UNTIL 445 PM CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
LONGVIEW TO 4 MILES SOUTHWEST OF LONGVIEW...AND MOVING NORTHEAST AT 5
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  LONGVIEW...           BLANCHTON...          VICK...
  JOHNSVILLE...         SMEARNY...            GOOSE HOLLOW...
  CARPENTER...          BROAD...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3330 9216 3347 9198 3344 9179 3339 9185
      3339 9195 3336 9195 3335 9197 3331 9196
      3327 9200 3327 9202 3323 9207
TIME...MOT...LOC 2114Z 244DEG 5KT 3340 9194 3334 9200

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:13 PM CDTSpecial Weather StatementLZKBradley32 min
Jul 12, 4:30 PM CDTSpecial Weather StatementLZKCalhoun30 min
Jul 12, 4:55 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun35 min
Jul 12, 5:17 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland28 min
Jul 12, 5:51 PM CDTSevere Thunderstorm WarningLZKCalhoun, Cleveland, Dallas24 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.